Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 43, NWS Charleston, SC

June 4, 2013Jasper County, South Carolina; Chatham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 4, 2013, 2:20 PM EDT for Jasper County, South Carolina; Chatham County, Georgia. It was in force for 40 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2013, 2:20 PM EDT (18:20 UTC)
Expired
Jun 4, 2013, 3:00 PM EDT
In force
40 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Chatham County, GA, Jasper County, SC

What was reported inside it

TimeReportWhereRemark
Jun 4, 2:40 PM EDTTSTM WND GST 602 W Savannah Historic D, GASPOTTER REPORTED ESTIMATED WIND GUST TO 60 MPH.
Jun 4, 2:40 PM EDTHAIL 0.72 W Savannah Historic D, GATRAINED SPOTTER REPORTED DIME SIZE HAIL.
Jun 4, 2:41 PM EDTTSTM WND DMG3 Nnw White Bluff, GACHATHAM EMERGENCY MANAGEMENT REPORTED TREES DOWN AT LIBERTY PKWY AND ACL BLVD.
Jun 4, 2:41 PM EDTTSTM WND DMG3 Sse Garden City, GACHATHAM EMERGENCY MANAGEMENT REPORTED TREES DOWN AT CHATHAM CENTER DR.
Jun 4, 2:44 PM EDTTSTM WND DMG4 Sw Savannah Historic, GAMEDIA IN SAVANNAH REPORTED THE LEFT LANE OF INTERSTATE 16 WEST AT INTERSTATE 516 WAS BLOCKED DUE TO A FALLEN TREE. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2013-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2086 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2013-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2086 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

526 
WUUS52 KCHS 041820
SVRCHS
GAC051-SCC053-041900-
/O.NEW.KCHS.SV.W.0043.130604T1820Z-130604T1900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
220 PM EDT TUE JUN 4 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 300 PM EDT

* AT 220 PM EDT...METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...
  NEAR SAVANNAH HISTORIC DISTRICT...MOVING SOUTHEAST AT 15 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  HUTCHINSON ISLAND...GARDEN CITY...SAVANNAH HISTORIC DISTRICT...
  SAVANNAH...WHITE BLUFF...THUNDERBOLT...VERNONBURG...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3208 8127 3220 8111 3198 8085 3195 8089
      3194 8091 3193 8092 3182 8105
TIME...MOT...LOC 1820Z 318DEG 13KT 3207 8112

$$
3 follow-up statements
238 
WWUS52 KCHS 041830
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT TUE JUN 4 2013

GAC051-SCC053-041900-
/O.CON.KCHS.SV.W.0043.000000T0000Z-130604T1900Z/
JASPER SC-CHATHAM GA-
230 PM EDT TUE JUN 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR PORTIONS OF JASPER AND CHATHAM COUNTIES...

AT 231 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR LAUREL GROVE...MOVING SOUTHEAST AT
15 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARDEN
CITY...ISLE OF HOPE...PORT WENTWORTH...RIVERSIDE...SANDFLY...
SAVANNAH...SKIDAWAY ISLAND...THUNDERBOLT...VERNONBURG...WHITE
BLUFF...WILMINGTON ISLAND...WINDSOR FOREST...HUTCHINSON ISLAND...
I-16/I-95 INTERCHANGE...MONTGOMERY...SAVANNAH HISTORIC DISTRICT AND
WHITEMARSH ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3196 8099 3187 8109 3208 8127 3220 8111
      3202 8089
TIME...MOT...LOC 1831Z 317DEG 13KT 3205 8109

$$
926 
WWUS52 KCHS 041839
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
239 PM EDT TUE JUN 4 2013

GAC051-SCC053-041900-
/O.CON.KCHS.SV.W.0043.000000T0000Z-130604T1900Z/
JASPER SC-CHATHAM GA-
239 PM EDT TUE JUN 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR PORTIONS OF JASPER AND CHATHAM COUNTIES...

AT 239 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM NEAR EDGEMERE...MOVING SOUTHEAST AT 15
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

AT 235 PM EDT...THE PUBLIC REPORTED DIME SIZE HAIL IN SAVANNAH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARDEN
CITY...ISLE OF HOPE...RIVERSIDE...SANDFLY...SAVANNAH...SKIDAWAY
ISLAND...THUNDERBOLT...VERNONBURG...WHITE BLUFF...WILMINGTON
ISLAND...WINDSOR FOREST...HUTCHINSON ISLAND...MONTGOMERY...SAVANNAH
HISTORIC DISTRICT AND WHITEMARSH ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3196 8099 3187 8109 3206 8125 3218 8109
      3202 8089
TIME...MOT...LOC 1839Z 317DEG 13KT 3204 8109

$$
745 
WWUS52 KCHS 041902
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
302 PM EDT TUE JUN 4 2013

GAC051-SCC053-041912-
/O.EXP.KCHS.SV.W.0043.000000T0000Z-130604T1900Z/
JASPER SC-CHATHAM GA-
302 PM EDT TUE JUN 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF JASPER AND CHATHAM
COUNTIES EXPIRED AT 300 PM EDT...

AT 302 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...THIS
THUNDERSTORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. IF THE STORM
RESTRENGTHENS...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3196 8099 3187 8109 3206 8125 3218 8109
      3202 8089
TIME...MOT...LOC 1839Z 317DEG 13KT 3204 8109

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:42 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 4, 1:42 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
142 PM EDT TUE JUN 4 2013

.SYNOPSIS...
A FRONT WILL REMAIN NEARLY STATIONARY ACROSS THE AREA THROUGH
WEDNESDAY...BEFORE LIFTING TO THE NORTH ON THURSDAY. LOW PRESSURE
WILL MOVE NORTHEAST OUT OF THE GULF OF MEXICO AND PASS NEAR THE
REGION ON FRIDAY. ATLANTIC HIGH PRESSURE WILL THEN BUILD INTO THE
REGION INTO EARLY NEXT WEEK...WHILE A TROUGH PERSIST INLAND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF EARLY AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS ARE
FOUND ALONG THE COAST WITH MORE ISOLATED ACTIVITY INLAND.
ADDITIONAL CONVECTION IS EXPECTED TO FIRE UP ALONG MESOSCALE
BOUNDARIES LIKE THE SEA BREEZE...LAKE BREEZE...DIFFERENTIAL
HEATING BOUNDARIES AND CONVECTIVE OUTFLOWS. ISOLATED
SEVERE STORMS CANNOT BE RULED OUT GIVEN SOME MID-LEVEL DRY AIR IN
PLACE...ESPECIALLY WHERE INTENSE BOUNDARY COLLISIONS OCCUR...WITH
DAMAGING WINDS AND MAYBE SOME LARGE HAIL. HIGHS IN THE UPPER
80S/AROUND 90 INLAND WITH LOWER 80S CLOSER TO THE COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
TONIGHT...ANY LINGERING SHOWER/THUNDERSTORM ACTIVITY WILL DISSIPATE
QUICKLY WITH THE LOSS OF HEATING. THERE WILL ONCE AGAIN BE THE RISK
OF AN ISOLATED SHOWER OR STORM BUT MOST AREAS WILL REMAIN DRY
THROUGH THE OVERNIGHT. THE FLOW WILL TURN A BIT MORE NORTHEASTERLY
AS THE HIGH TO THE NORTH EXERTS A BIT MORE INFLUENCE WITH SOME HINT
OF COASTAL TROUGHING. SO THE BETTER CHANCES FOR OVERNIGHT PRECIP
WILL RESIDE OVER THE COASTAL WATERS WHERE BETTER LOW LEVEL
CONVERGENCE WILL EXIST. LOWS WILL BE SIMILAR TO THE PAST FEW
NIGHTS...FALLING INTO THE LOW 70S IN MOST LOCATIONS.

WEDNESDAY AND WEDNESDAY NIGHT...IT APPEARS THAT A FRONT WILL BE
NEARLY STATIONARY AROUND OR JUST SOUTH OF THE ALTAMAHA RIVER AS HIGH
PRESSURE BUILDS IN FROM OFF THE COAST OF NEW ENGLAND. DEEP LAYERED
MOISTURE SHOULD ALLOW SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS TO DEVELOP SHORTLY AFTER DAYTIME HEATING COMMENCES AND
CONTINUE THROUGH THE AFTERNOON. THE GREATEST COVERAGE WILL BE ACROSS
SOUTHEAST GEORGIA WHERE LOW LEVEL CONVERGENCE WILL BE ENHANCED
CLOSER TO THE STALLED FRONT. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS SHOULD THEN CONTINUE WELL INTO THE NIGHTTIME HOURS AS
THE FRONT LINGERS NEARBY. RATHER EXTENSIVE CLOUD COVER AND ONSHORE
FLOW SHOULD LIMIT HIGHS TO THE MID 80S. THESE SAME FACTORS WILL ONLY
ALLOW TEMPERATURES TO FALL INTO THE UPPER 60S OR AROUND 70 FOR LOWS
WEDNESDAY NIGHT.

THURSDAY...THE FRONT IS EXPECTED TO LIFT NORTH ACROSS THE AREA. DEEP
LAYERED MOISTURE WILL PREVAIL AND ALLOW FOR THE DEVELOPMENT OF
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ONCE AGAIN...BUT
THIS TIME THE GREATEST COVERAGE WILL BE ACROSS SOUTHEAST SOUTH
CAROLINA IN CLOSER PROXIMITY TO THE LIFTING BOUNDARY. EXTENSIVE
CLOUD COVER WILL KEEP HIGHS IN THE MID 80S.

THURSDAY NIGHT AND FRIDAY...THERE IS SOME UNCERTAINTY DURING
THIS TIME FRAME AS THE ENTIRE FORECAST WILL BE DEPENDENT ON THE
DEVELOPMENT/TRACK OF LOW PRESSURE MOVING OUT OF THE GULF OF MEXICO.
OPERATIONAL MEDIUM RANGE GUIDANCE AND THEIR CORRESPONDING ENSEMBLE
MEANS ARE VERY SIMILAR IN TRACKING THE LOW NORTHEAST ACROSS THE
NORTHERN FLORIDA PENINSULA THURSDAY NIGHT...THEN ALONG OR JUST OFF
THE SOUTHEAST COAST ON FRIDAY. MODEL FORECAST CYCLONE PHASE DIAGRAMS
INDICATE THE POTENTIAL FOR THE LOW TO BE A WARM-CORE SYSTEM AS IT
APPROACHES...THUS IT COULD BE SUB-TROPICAL OR TROPICAL IN NATURE.
THE NATIONAL HURRICANE CENTER CURRENTLY HAS THIS SYSTEM AT A MEDIUM
CHANCE OF DEVELOPMENT IN THE NEXT 48 HOURS...THUS IT WARRANTS
MONITORING. WHILE IT IS TOO EARLY TO DETERMINE WHAT IMPACTS THE LOW
COULD POSE TO THE REGION...EXPECT SOME AREAS TO RECEIVE POTENTIALLY
SIGNIFICANT RAINFALL AND THE FORECAST INDICATES SHOWERS AND
THUNDERSTORMS LIKELY DURING THIS TIME FRAME.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
MEDIUM RANGE GUIDANCE IS IN FAIRLY GOOD AGREEMENT THROUGH THE LONG
TERM PERIOD. THE LOW WILL LIFT RATHER QUICKLY NORTHEAST OF THE
REGION FRIDAY NIGHT. THEN...ATLANTIC HIGH PRESSURE WILL BUILD INTO
THE REGION THROUGH EARLY NEXT WEEK WHILE A LEE SIDE TROUGH PREVAILS
INLAND.

THIS PATTERN WILL SUPPORT MAINLY SCATTERED AFTERNOON/EVENING SHOWERS
AND THUNDERSTORMS EACH DAY. TEMPERATURES WILL BE NEAR TO SLIGHTLY
ABOVE NORMAL THROUGH THE PERIOD.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
EXPECT MOSTLY VFR CONDITIONS THROUGH THE PERIOD. SHOWERS AND
THUNDERSTORMS LOOK TO IMPACT THE TERMS THROUGH THIS AFTERNOON AT
KCHS AND POSSIBLY UNTIL EARLY EVENING AT KSAV. GUSTY WINDS WILL BE
A GOOD BET WITH ANY TSTMS. CHANCES OF PRECIP WILL DIMINISH THIS
EVENING AND OVERNIGHT BUT STILL WON/T BE ZERO WITH A STALLED OUT
FRONT ACROSS THE AREA. PLENTY OF LOW-LEVEL MOISTURE AND LIGHT WIND
FIELDS WILL PROMOTE LOW CLOUDS/FOG AND HAVE INDICATED MVFR CONDS
FROM AROUND 09-13Z...ALTHOUGH LOW CIGS COULD LINGER AFTER THAT
TIME.

EXTENDED AVIATION...PERIODIC FLIGHT RESTRICTIONS LIKELY DUE TO
MAINLY AFTERNOON SHOWERS/TSTMS AND LATE NIGHT/EARLY MORNING
FOG/STRATUS INTO THURSDAY AND AGAIN SATURDAY. UNCERTAINTIES SURROUND
THE FORECAST FOR FRIDAY DEPENDING ON THE TRACK/STRENGTH OF LOW
PRESSURE EXPECTED TO MOVE OVER OR NEARBY THE AREA FROM THE GULF OF
MEXICO...BUT PERIODIC MVFR OR LOWER CONDITIONS ARE APPEARING MORE
PROBABLE.

&&

.MARINE...
TODAY AND TONIGHT...WINDS WILL BE A BIT ERRATIC EARLY BEFORE THE
HIGH TO THE NORTH BUILDS IN. THE PREVAILING FLOW THIS AFTERNOON WILL
BE EAST/SOUTHEAST...BEFORE TURNING A BIT MORE NORTHEASTERLY
OVERNIGHT. OVERALL...CONDITIONS WILL BE QUIET WITH WINDS BELOW 15
KTS AND SEAS 2-3 FT...MAINLY IN A SE SWELL.

WEDNESDAY THROUGH SUNDAY...A FRONT WILL STALL OUT NEAR OR JUST SOUTH
OF THE GEORGIA WATERS ON WEDNESDAY...BEFORE LIFTING NORTH ON
THURSDAY. LOW PRESSURE...POSSIBLY SUB-TROPICAL OR TROPICAL IN
NATURE...WILL LIFT NORTHEAST OUT OF THE GULF OF MEXICO AND MOVE
ALONG OR JUST OFF THE SOUTHEAST COAST ON FRIDAY. THERE IS STILL A
FAIR AMOUNT OF UNCERTAINTY REGARDING THE STRENGTH AND TRACK OF THIS
LOW SO THE FORECAST REMAINS RATHER CONSERVATIVE AT THIS TIME.
HOWEVER...SMALL CRAFT ADVISORY OR WORSE CONDITIONS ARE POSSIBLE
THURSDAY NIGHT INTO FRIDAY NIGHT WITH IMPROVING CONDITIONS SATURDAY
AND SUNDAY AS ATLANTIC HIGH PRESSURE REGAINS CONTROL.

&&

.HYDROLOGY...
A VERY MOIST AIR MASS WILL REMAIN IN PLACE ACROSS THE
AREA THROUGH FRIDAY. AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE
NORTHEAST OUT OF THE GULF OF MEXICO AND OVER OR NEAR THE AREA
THURSDAY NIGHT THROUGH FRIDAY NIGHT. GENERAL RAINFALL AMOUNTS
THROUGH FRIDAY NIGHT COULD BE 2 TO 4 INCHES...ALTHOUGH LOCALLY
HIGHER AMOUNTS OF RAINFALL COULD OCCUR WITH ANY SLOW-MOVING AND/OR
TRAINING STORMS. THUS...LOCALIZED FLASH FLOODING WILL BE
POSSIBLE...ESPECIALLY IN URBAN AREAS AND ALONG THE COAST AROUND THE
TIMES OF HIGH TIDE.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...JAQ
LONG TERM...JAQ
AVIATION...RJB
MARINE...JAQ/RJB
HYDROLOGY...
Hazardous weather outlook, Jun 4, 4:44 AM EDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
444 AM EDT TUE JUN 4 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-051000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
444 AM EDT TUE JUN 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HEAVY RAINFALL...A VERY MOIST AIR MASS WILL BE IN PLACE THROUGH
LATE WEEK. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE
POSSIBLE...MAINLY IN THE AFTERNOON AND EVENING THROUGH THURSDAY.
SLOW MOVING AND/OR TRAINING STORMS COULD RESULT IN LOCALLY HEAVY
RAINFALL AND THE POTENTIAL FOR FLASH FLOODING.

A LOW PRESSURE SYSTEM...POSSIBLY WITH TROPICAL OR SUB-TROPICAL
CHARACTERISTICS...IS EXPECTED TO LIFT NORTHEAST OUT OF THE GULF OF
MEXICO THURSDAY NIGHT THEN MOVE ALONG OR JUST OFF THE SOUTHEAST
U.S. COAST ON FRIDAY. THERE IS THE POTENTIAL FOR SIGNIFICANT
RAINFALL ACROSS PARTS OF THE AREA WITH THE SYSTEM THURSDAY NIGHT
AND FRIDAY...POTENTIALLY RESULTING IN LOCALIZED FLASH FLOODING. IT
IS STILL TO EARLY TO DETERMINE WHAT OTHER IMPACTS...IF ANY...THIS
LOW COULD POSE TO THE REGION BUT RESIDENTS AND OTHER INTERESTS
ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD
CONTINUE TO MONITOR THIS SITUATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 4, 12:27 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
ISSUED BY NATIONAL WEATHER SERVICE WILMINGTON NC
1227 PM EDT TUE JUN 4 2013

SCZ047-048-051-041700-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
1227 PM EDT TUE JUN 4 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS BEAUFORT AND JASPER
COUNTIES THROUGH 100 PM EDT...

AT 1227 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BLUFFTON...OR ABOUT 8 MILES WEST OF HILTON HEAD ISLAND...MOVING SOUTH
AT 5 MPH.

SOME LOCATIONS IMPACTED INCLUDE HILTON HEAD ISLAND...BLUFFTON...
FOREST BEACH...PRITCHARDVILLE...CALIBOGUE CAY...DAUFUSKIE ISLAND...
HARBORTOWN...LAWTON...MYRTLE ISLAND AND SEA PINES.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3210 8099 3231 8101 3235 8080 3215 8072
      3213 8075 3210 8081
TIME...MOT...LOC 1627Z 350DEG 4KT 3224 8089

BACON
Special weather statement, Jun 4, 12:48 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
ISSUED BY NATIONAL WEATHER SERVICE WILMINGTON NC
1248 PM EDT TUE JUN 4 2013

GAZ116>119-138-139-041730-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-INLAND BRYAN-INLAND
CHATHAM-INLAND LIBERTY-
1248 PM EDT TUE JUN 4 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS CHATHAM...BRYAN AND LIBERTY
COUNTIES THROUGH 130 PM EDT...

AT 1248 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PORT ROYAL...OR ABOUT OVER RICHMOND HILL...MOVING EAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE RICHMOND HILL...BELFAST...
BURROUGHS...FORT MCALLISTER...KELLER...MIDWAY...SKIDAWAY ISLAND...
SUNBURY...BRISBON...BURNSIDE...DANIEL AND DORCHESTER.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3180 8153 3201 8136 3191 8092 3185 8099
      3185 8101 3183 8103 3181 8103 3177 8106
      3173 8112 3164 8113
TIME...MOT...LOC 1648Z 291DEG 11KT 3190 8130

BACON
Special weather statement, Jun 4, 12:52 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1252 PM EDT TUE JUN 4 2013

SCZ050-052-041715-
CHARLESTON-TIDAL BERKELEY-
1252 PM EDT TUE JUN 4 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 115 PM EDT...

AT 1249 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR MAYBANK BRIDGE...MOVING SOUTHEAST AT 10
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MAYBANK BRIDGE...SAINT ANDREWS...SOUTH WINDERMERE...THE CITADEL...
JAMES ISLAND COUNTY PARK...STONO...CHARLESTON...DOWNTOWN
CHARLESTON...JAMES ISLAND...BATTERY POINT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3275 7984 3275 7986 3276 7987 3277 7987
      3277 7989 3278 7990 3277 7992 3275 7991
      3276 7987 3273 7986 3269 7988 3268 7988
      3264 7998 3262 7998 3273 8014 3286 8001
      3278 7979
TIME...MOT...LOC 1652Z 302DEG 10KT 3276 8000
Special weather statement, Jun 4, 1:33 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
133 PM EDT TUE JUN 4 2013

GAZ116-117-138>141-041800-
COASTAL BRYAN-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND BRYAN-INLAND
LIBERTY-INLAND MCINTOSH-
133 PM EDT TUE JUN 4 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN AND
MCINTOSH COUNTIES THROUGH 200 PM EDT...

AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR SUNBURY...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SUNBURY...SEABROOK...HALFMOON LANDING...ST. CATHERINES ISLAND...
HARRIS NECK...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3160 8148 3189 8128 3181 8118 3179 8118
      3179 8116 3176 8117 3174 8116 3171 8116
      3171 8113 3170 8113 3162 8113 3155 8117
      3152 8117 3143 8123
TIME...MOT...LOC 1733Z 318DEG 8KT 3173 8125
Special weather statement, Jun 4, 1:57 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
157 PM EDT TUE JUN 4 2013

GAZ138>141-041845-
COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH-
157 PM EDT TUE JUN 4 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES THROUGH 245 PM EDT...

AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HARRIS NECK...MOVING SOUTH AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HARRIS NECK...HALFMOON LANDING...SHELLMAN BLUFF...PINE HARBOR...
FAIRHOPE...EULONIA...CRESCENT...BLACKBEARD ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3150 8154 3175 8137 3168 8113 3163 8113
      3155 8117 3152 8117 3140 8126 3139 8126
      3137 8125 3137 8126 3138 8126 3138 8128
      3143 8132 3138 8130 3136 8127 3133 8128
      3132 8125 3130 8126
TIME...MOT...LOC 1757Z 351DEG 15KT 3163 8125

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:04 PM EDTSpecial Weather StatementCHSBerkeley26 min
Jun 3, 8:19 PM EDTSevere Thunderstorm WarningCHSBerkeley41 min
Jun 3, 8:23 PM EDTTornado WarningCHSBerkeley52 min
Jun 3, 9:09 PM EDTSpecial Weather StatementCHSBerkeley36 min
Jun 3, 9:48 PM EDTSpecial Weather StatementCHSBerkeley42 min
Jun 4, 12:27 PM EDTSpecial Weather StatementCHSBeaufort33 min
Jun 4, 12:52 PM EDTSpecial Weather StatementCHSCharleston23 min
Jun 4, 2:15 PM EDTAreal Flood AdvisoryCHSJasper90 min
Jun 4, 2:43 PM EDTSpecial Weather StatementCHSColleton32 min
Jun 4, 3:12 PM EDTSpecial Weather StatementCHSColleton33 min
Jun 4, 3:26 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester64 min
Jun 4, 3:30 PM EDTTornado WarningCHSBerkeley, Dorchester45 min
Jun 4, 3:48 PM EDTSpecial Weather StatementCHSBeaufort27 min
Jun 4, 4:06 PM EDTSevere Thunderstorm WarningCHSBerkeley, Colleton, Dorchester54 min
Jun 4, 4:26 PM EDTAreal Flood AdvisoryCHSBerkeley94 min
Jun 4, 5:10 PM EDTSpecial Weather StatementCHSAllendale35 min
Jun 4, 5:17 PM EDTAreal Flood AdvisoryCHSAllendale, Hampton88 min
Jun 4, 5:49 PM EDTFlash Flood WarningCHSAllendale, Hampton4 hr
Jun 4, 12:48 PM EDTSpecial Weather StatementCHSLiberty42 min
Jun 4, 1:33 PM EDTSpecial Weather StatementCHSMcIntosh27 min
Jun 4, 1:57 PM EDTSpecial Weather StatementCHSMcIntosh48 min
Jun 4, 3:04 PM EDTSpecial Weather StatementCHSMcIntosh26 min
Jun 4, 3:10 PM EDTSevere Thunderstorm WarningCHSMcIntosh65 min
Jun 4, 3:26 PM EDTSevere Thunderstorm WarningCHSJenkins64 min
Jun 4, 3:36 PM EDTSevere Thunderstorm WarningCHSBryan, Evans, Liberty54 min
Jun 4, 4:22 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, Tattnall53 min
Jun 4, 4:26 PM EDTSpecial Weather StatementCHSBulloch34 min
Jun 4, 5:02 PM EDTSpecial Weather StatementCHSBulloch28 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2013Severe Thunderstorm Warnings in Georgia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.